i used to take singulair for coughing and waking up at night with my asthma - being unable to sleep. as that didnt work ive now been put on to salmeterol for a month.

im finding that im more shaky than usual and i aslo seem more breathless all the time. has anyone else had strange side effects?

my Dr. told me to take my ventolin first, then flixotide, then serevent once morning and evening -this has resulted in hands/arms being shaky all day (ventolin gives me v.bad shakes) but is it nesscessary to take ventolin at all?

also there seems to be stange rumors about salmeterol lowering lung resistances and increasing death rate which is rather worrying! are there any other inhalers/pills available for stoping night time wheezing?

2 Replies

  • Hi,

    there are all sorts of things you can take for asthma, if salmeterol and ventolin don't help you or make you feel worse you should talk to your docotor as they may not be right for you, and you might need something else e.g. bricanyl instead of ventolin, Has your doc reffered you to a chest specialist?


  • Hello Purple Hamster ( Love the name!!)

    Ask your GP if you can only take the ventolin when tight & wheezy.

    Salmeterol is a long acting version of ventolin. It works like pit props - holding the lungs open.

    Regards the serious problems with salmeterol, Please don't worry - they occured when people stopped their steroid ( protector) inhaler. Flixotide and serevent ( Salmetrol) work best along side each other.

    See how you go - the shakes will improve - has your asthma improved though?

    There are some other add ons but give the serevent a try.

    There are other similar types of inhaler available ( diiferent drug but same action) so if the current ones don't work your GP may try others. It can be a bit of trial & error to find the right one to suit you.


You may also like...